Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 147, NWS Mobile, AL

October 13, 2014Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Oct 13, 2014, 4:10 PM CDT for Perry County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 4:10 PM CDT (21:10 UTC)
Expired
Oct 13, 2014, 4:45 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Perry County, MS

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 1:39 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2055 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WUUS54 KMOB 132110
SVRMOB
MSC111-132145-
/O.NEW.KMOB.SV.W.0147.141013T2110Z-141013T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 408 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 14 MILES NORTH OF WIGGINS...OR 13
  MILES SOUTHWEST OF NEW AUGUSTA...AND MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

&&

LAT...LON 3136 8913 3144 8900 3141 8885 3125 8884
      3105 8898 3097 8914 3119 8916
TIME...MOT...LOC 2110Z 198DEG 34KT 3107 8915

$$
2 follow-up statements
884 
WWUS54 KMOB 132126
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
426 PM CDT MON OCT 13 2014

MSC111-132145-
/O.CON.KMOB.SV.W.0147.000000T0000Z-141013T2145Z/
PERRY MS-
426 PM CDT MON OCT 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN PERRY COUNTY...

AT 422 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 16 MILES SOUTHWEST OF RICHTON...OR 4
MILES SOUTHWEST OF NEW AUGUSTA...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  RICHTON...            NEW AUGUSTA...

LAT...LON 3111 8903 3110 8913 3119 8916 3130 8911
      3144 8900 3141 8885 3125 8884
TIME...MOT...LOC 2126Z 206DEG 35KT 3119 8906

$$
851 
WWUS54 KMOB 132137
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT MON OCT 13 2014

MSC111-132147-
/O.EXP.KMOB.SV.W.0147.000000T0000Z-141013T2145Z/
PERRY MS-
437 PM CDT MON OCT 13 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
NORTHERN PERRY COUNTY...

AT 435 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
PERRY COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 445 PM CDT.

LAT...LON 3111 8903 3110 8913 3119 8916 3130 8911
      3144 8900 3141 8885 3125 8884
TIME...MOT...LOC 2137Z 206DEG 35KT 3129 8900

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:06 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 13, 2:06 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CDT MON OCT 13 2014

.SHORT TERM...THUNDERSTORMS INCREASING IN COVERAGE OVER THE LOCAL
AREA AS ANOMALOUS...DEEP UPPER LEVEL LOW PRESSURE SYSTEM/HIGHLY
AMPLIFIED TROF IS ADVANCING EAST ACROSS THE SOUTHERN PLAINS. WEATHER
WATCH BOXES UPSTREAM HAVE SHIFTED EAST AND TORNADO WATCH 538 HAS BEEN
POSTED FOR SOUTHEAST MISSISSIPPI ZONES. ZONES HAVE BEEN UPDATED TO
REFLECT THIS CHANGE. HAVE ALSO INCLUDED ALL MARINE ZONES IN SMALL
CRAFT ADVISORY AND HAVE UPDATED COASTAL ZONES TO REFLECT THIS AS
WELL. /10

&&

.PREV DISCUSSION... /ISSUED 520 AM CDT MON OCT 13 2014/

..SEVERE WEATHER RISK LATE THIS AFTERNOON AND SPREADING EAST
TONIGHT...

..STORMS LIKELY TO CONTAIN LOCALLY HEAVY RAINS...

SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...FOR TODAY AND
TONIGHT...VERY ACTIVE WEATHER PATTERN IN THE NEAR TERM WITH SURFACE
LOW PRESSURE SYSTEM OVER OKLAHOMA LIFTING NORTHEAST INTO ILLINOIS BY
LATE TONIGHT...WITH THE CENTRAL GULF COAST ROOTED IN THE WARM SECTOR.
LATEST DOPPLER WEATHER RADAR WIND PROFILES ALREADY SHOW A GOOD DEPTH
OF SOUTHERLY FLOW AT 15 TO 25 KNOTS IN THE LOW LEVELS. WINDS ALOFT
MIX DOWN TODAY RESULTING IN FREQUENT GUSTS TO 20 KNOTS THIS
MORNING...WITH OCCASIONAL GUSTS TO 25 KNOTS THIS AFTERNOON. ALONG THE
BEACHES...STRONG ONSHORE FLOW AND HIGH TIDAL RANGES WILL CAUSES RIP
CURRENT ACTIVITY TO INCREASE WITH THE RISK BEING HIGH
TODAY...CONTINUING THROUGH TUESDAY AFTERNOON. A SEVERE WEATHER RISK
WILL INCREASE LATER TODAY AS A HIGHLY DIVERGENT FLOW ALOFT WILL
INCREASE LARGER SCALE ASCENT IN THE PRESENCE OF HIGH WARM SECTOR
INSTABILITY AND DEEP MOISTURE. MODERATE LOW LEVEL SOUTHERLY JET FROM
35 TO 40 KNOTS WILL BE ORIENTED OVER THE FORECAST AREA THIS AFTERNOON
AND EVENING...BECOMING SOUTHWEST OVERNIGHT. SURFACE DEWPOINTS WILL BE
NEAR 70 F...WITH MLCAPE NEAR 1500 J/KG AND 45 KT OF 0-6 KM SHEAR.
THIS SHOULD SUPPORT A WIND DAMAGE THREAT WITH BOWING LINE SEGMENTS
EMBEDDED IN THE SQUALL-LINE. HAIL UP TO ONE INCH WILL ALSO BE
POSSIBLE WITH THE MORE INTENSE PARTS OF THE LINE. 0-1 KM STORM
RELATIVE HELICITY VALUES WILL INCREASE TO BETWEEN 125-250 M2/S2 BY
LATE THIS AFTERNOON...SUPPORTING POSSIBLE WEAK SHORT-LIVED TORNADOES
OVERNIGHT. THE STORMS WILL ALSO LIKELY BE EFFICIENT HEAVY RAIN
PRODUCERS...WITH WIDESPREAD 2 TO 3 INCHES FORECAST ACROSS
SOUTHWEST/SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA...AND 1 TO 2
INCHES ACROSS INLAND SOUTHEAST MISSISSIPPI. LOCALLY HIGHER AMOUNTS
NEAR 5 INCHES WILL BE POSSIBLE WHERE THE STRONGER STORMS PERSIST.

HIGH TEMPERATURES TODAY WILL BE 4 TO 8 DEGREES ABOVE NORMAL INLAND
AREAS...AND RANGE FROM 83 TO 86 DEGREES. LOOK FOR HIGHS IN THE LOWER
80S ALONG THE IMMEDIATE COASTAL SECTIONS. LOW TEMPERATURES TONIGHT
WILL BE 12 TO 16 DEGREES ABOVE NORMAL AND RANGE FROM 65 TO 72
DEGREES INLAND AREAS...AND FROM 72 TO 75 ALONG THE COAST. /22

FOR TUESDAY THROUGH WEDNESDAY NIGHT...A LARGE UPPER LOW CENTERED
OVER MISSOURI TUESDAY MORNING IS LOCATED WITHIN AN ANOMALOUSLY
STRONG LONGWAVE TROF WHICH IS UP TO 3 TO 4 STANDARD DEVIATIONS BELOW
CLIMATOLOGICAL NORMALS.  THIS SYSTEM EVOLVES INTO A LARGE CUT OFF
UPPER LOW ON TUESDAY WHICH MOVES ACROSS THE MISSISSIPPI RIVER VALLEY
TUESDAY NIGHT AND LUMBERS SLOWLY INTO THE EASTERN STATES THROUGH
WEDNESDAY NIGHT.  AN ASSOCIATED DEEP SURFACE LOW WILL HAVE BROUGHT A
COLD FRONT TO THE MID SECTION OF THE FORECAST AREA BY 12Z TUESDAY
WHICH EXITS TO THE EAST LATER TUESDAY MORNING.  A SQUALL LINE IS
EXPECTED TO BE PRESENT OVER THE EASTERN PORTION OF THE AREA EARLY
TUESDAY MORNING WHICH THEN EXITS TO THE EAST BY MIDDAY.  WITH 0-1 KM
HELICITIES OF 150-250 M2/S2 EARLY TUESDAY MORNING OVER THE
EASTERNMOST PORTION OF THE AREA IN AN ENVIRONMENT OF SURFACE BASED
CAPES 500-700 J/KG...WILL INCLUDE MENTION OF SOME SEVERE STORMS
POSSIBLE OVER THE EASTERNMOST COUNTIES.  WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES OVER THE EASTERNMOST PORTION EARLY TUESDAY
MORNING...WILL MENTION LOCALLY HEAVY RAINFALL POSSIBLE IN THIS
PORTION AS WELL...WITH DEEP LAYER MOISTURE OTHERWISE DROPPING OFF
QUICKLY THROUGH THE DAY AS DRIER AIR FLOWS INTO THE REGION.  WILL
HAVE CATEGORICAL POPS FOR THIS EXTREME EASTERN PORTION EARLY TUESDAY
MORNING TAPERING TO SLIGHT CHANCE POPS OVER THE WESTERNMOST
PORTION...THEN POPS TAPER OFF QUICKLY DURING THE DAY AS THE FRONT
MOVES EAST OF THE AREA.

A WESTERLY SURFACE FLOW IN THE WAKE OF THE FRONT USHERS DRIER AND
COOLER AIR INTO THE REGION ON TUESDAY...BUT THE TIMING OF THE FRONT
COMPLICATES THE HIGH TEMPERATURE FORECAST.  HAVE USED A BLEND OF THE
WRF/GFS/ECMWF TO CREATE THE TEMPERATURE CURVE ON TUESDAY AND DAYTIME
HIGH...WITH HIGHS EXPECTED TO RANGE FROM NEAR 80 MAINLY OVER THE
NORTHWEST FLORIDA PANHANDLE TO THE LOWER 70S OVER INTERIOR SOUTHEAST
MISSISSIPPI.  LOWS TUESDAY NIGHT WILL BE SLIGHTLY BELOW SEASONABLE
LEVELS AND RANGE FROM AROUND 50 OVER INLAND AREAS TO THE THE LOWER
TO MID 50S CLOSER TO THE COAST.  A WESTERLY FLOW CONTINUES ON
WEDNESDAY AS SURFACE HIGH BUILDS INTO THE NORTHWESTERN GULF.  HIGHS
ON WEDNESDAY WILL BE NEAR SEASONABLE LEVELS AND IN THE MID TO UPPER
70S WHILE LOWS WEDNESDAY NIGHT WILL BE A FEW DEGREES BELOW NORMAL
AND RANGE FROM THE MID 40S INLAND TO THE LOWER 50S CLOSER TO THE
COAST. /29

LONG TERM (THURSDAY THROUGH SUNDAY)...THE CUT OFF UPPER LOW OVER
THE EASTERN STATES MOVES OFF TO THE NORTHEAST THROUGH FRIDAY THEN
BACK TO NEAR THE GREAT LAKES REGION AS THE UPPER LOW MERGES WITH
ANOTHER SYSTEM.  WHILE A SURFACE HIGH WILL BE PRESENT OVER THE
NORTHERN GULF THROUGH FRIDAY...A SURFACE LOW ASSOCIATED WITH THE
UPPER LOW WILL SEND A TRAILING COLD FRONT ACROSS THE PLAINS.  AS THE
SYSTEM MOVES SLOWLY OFF TO THE EXTREME NORTHEAST STATES THROUGH
SUNDAY...THE COLD FRONT WEAKENS WHILE ADVANCES EASTWARD AND
EVENTUALLY MOVES INTO THE FORECAST AREA LATE FRIDAY NIGHT.  THE
FRONT BRIEFLY STALLS OVER THE AREA ON SATURDAY BEFORE MOVING SOUTH
OF THE AREA INTO THE GULF SATURDAY NIGHT.  DESPITE THE PRESENCE OF
THE FRONTAL BOUNDARY...HAVE STAYED WITH A DRY FORECAST THROUGH THE
PERIOD FOR NOW AS DEEP LAYER MOISTURE REMAINS ABOUT 60-80 PERCENT OF
SEASONABLE LEVELS.  DAYTIME HIGHS ON THURSDAY WILL BE A FEW DEGREES
ABOVE NORMAL ON THURSDAY AND TREND TO SEVERAL DEGREES ABOVE NORMAL
BY SATURDAY THEN TREND SOMEWHAT COOLER FOR SUNDAY.  LOWS THURSDAY
NIGHT WILL BE SEVERAL DEGREES BELOW NORMAL AND TREND QUICKLY TO
SEVERAL DEGREES ABOVE NORMAL BY FRIDAY NIGHT THEN TREND TO SLIGHTLY
BELOW SEASONABLE LEVELS BY SUNDAY NIGHT. /29

AVIATION...
13.12Z KMOB/KBFM AND KPNS TAF CYCLE
VFR CONDITIONS EXPECTED EARLY WITH SOME PATCHY GROUND FOG IN SOME
LOCATIONS. AREAS OF IFR OR LOWER FOG ARE POSSIBLE OVER PORTIONS OF
SOUTH CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE NORTHWEST FLORIDA
PANHANDLE. SCATTERED SHRA/TSRA DEVELOPING ACROSS THE REGION THROUGH
THE DAY TODAY...PARTICULARLY NEAR THE COAST DURING THE MID TO LATE
MORNING HOURS. SOUTH TO SOUTHEAST WINDS INCREASING TO THE 10-15 KNOT
RANGE BY MID MONDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND
STORMS EXPECTED TO CONTINUE ACROSS THE REGION INTO THIS EVENING...
WITH AN ORGANIZED LINE OF STORMS APPROACHING FROM THE WEST...WITH
MORE WIDESPREAD IFR CONDITIONS LIKELY. /22

MARINE...AN INCREASING SOUTHERLY WIND FLOW AND BUILDING SEAS WILL
OCCUR TODAY AND TONIGHT AS A STRONG FRONTAL BOUNDARY APPROACHES THE
REGION FROM THE WEST. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF THE FRONT. THE FRONT WILL SWEEP THROUGH THE AREA
EARLY TUESDAY...BRINGING A MODERATE TO STRONG WEST TO NORTHWEST WIND
FLOW INTO MIDWEEK. SEAS WILL BUILD TO 6 TO 8 FEET OVER THE GULF
WATERS TONIGHT THROUGH TUESDAY...BEFORE GRADUALLY SUBSIDING BY
WEDNESDAY. LIGHTER AND MORE VARIABLE WINDS WILL OCCUR THE LATTER
HALF OF THE WEEK. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  70  77  52  78 /  70 100  30  00  00
PENSACOLA   84  74  79  57  78 /  80 100  50  05  00
DESTIN      82  75  80  59  77 /  80 100  70  10  00
EVERGREEN   85  70  77  50  77 /  60 100  50  05  00
WAYNESBORO  86  64  73  49  77 /  60 100  20  05  00
CAMDEN      86  68  75  50  77 /  60 100  40  05  00
CRESTVIEW   85  73  79  50  79 /  70 100  60  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...

     SMALL CRAFT ADVISORY UNTIL 9 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&
Hazardous weather outlook, Oct 13, 6:10 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
610 AM CDT MON OCT 13 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
610 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY THROUGH TUESDAY MORNING

SOUTHERLY FLOW INCREASES THROUGHOUT THE DAY BETWEEN A HIGH PRESSURE
SYSTEM OFF THE MID ATLANTIC COAST AND A FRONTAL BOUNDARY MOVING EAST
OUT OF THE SOUTHERN PLAINS. WITH THE STRENGTHENING SOUTHERLY FLOW
COMBINED WITH SPRING TIDAL CYCLES...THE RISK OF RIP CURRENTS ALONG
AREA BEACHES WILL BE HIGH TODAY AND TUESDAY.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AHEAD OF THE
APPROACHING FRONTAL BOUNDARY THROUGHOUT THE DAY...WITH NUMEROUS TO
DEFINITE SHOWERS AND STORMS EXPECTED BY LATE AFTERNOON. DISCRETE
THUNDERSTORMS WILL ALSO ADVANCE NORTHWARD FROM THE GULF OF MEXICO BY
LATE AFTERNOON...WITH SOME BECOME STRONG TO BRIEFLY SEVERE. BY
TONIGHT...AN ORGANIZED SQUALL LINE OF STORMS IS FORECAST TO ADVANCE
EAST ACROSS THE CENTRAL GULF COAST. THE SQUALL LINE IS FORECAST TO
APPROACH SOUTHEAST MISSISSIPPI AND THE INTERIOR OF SOUTHWEST ALABAMA
BY MID EVENING AND THEN MERGE WITH THE STORMS ADVANCING NORTHWARD
FROM THE GULF. THIS ENTIRE SYSTEM WILL ADVANCE SLOWLY EAST ACROSS THE
REMAINDER OF THE OUTLOOK AREA THROUGHOUT THE NIGHT INTO TUESDAY
MORNING. THE SQUALL LINE IS FORECAST TO EXIT THE FORECAST AREA BY
TUESDAY AFTERNOON.

DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARD IN THIS
SQUALL LINE...THOUGH ISOLATED TORNADOES AND HAIL UP TO ONE INCH WILL
ALSO BE POSSIBLE WITH THE MORE INTENSE STORMS. ANOTHER CONCERN WILL
BE FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. WIDESPREAD TWO TO
THREE INCHES ARE FORECAST ACROSS SOUTHWEST/SOUTH CENTRAL ALABAMA AND
THE WESTERN FLORIDA...AND ONE TO TWO INCHES ACROSS INLAND SOUTHEAST
MISSISSIPPI. LOCALLY HIGHER AMOUNTS NEAR 5 INCHES WILL BE POSSIBLE
WHERE THE STRONGER STORMS PERSIST.

.DAYS TWO THROUGH SEVEN...TUESDAY AFTERNOON THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
THIS AFTERNOON INTO EARLY TUESDAY MORNING.

GMZ630>635-650-655-670-675-141115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
610 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH HIGHER GUSTS
OVER THE MARINE AREA AHEAD OF AN APPROACHING FRONTAL BOUNDARY. SEAS
WILL BUILD TO 6 TO 8 FEET BY LATE TONIGHT. BAYS...SOUNDS AND
WATERWAYS WILL BECOME CHOPPY TO ROUGH.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AHEAD OF THE
APPROACHING FRONTAL BOUNDARY. SOME OF THE STORMS COULD BECOME STRONG
TO SEVERE ACROSS THE REGION LATE THIS AFTERNOON INTO EARLY TUESDAY
MORNING. STRONG TO SEVERE WIND GUSTS AND LOCALLY HIGHER WAVES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL SWEEP THROUGH THE AREA EARLY TUESDAY...BRINGING A
MODERATE TO STRONG WEST TO NORTHWEST WIND FLOW INTO MIDWEEK. SEAS
WILL SUBSIDE BELOW 7 FEET TUESDAY EVENING...AND RANGE FROM 3 TO 5
FEET ON WEDNESDAY. LIGHTER AND MORE VARIABLE WINDS WILL OCCUR THE
LATTER HALF OF THE WEEK.

In the hours before

Special weather statement, Oct 13, 12:13 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CDT MON OCT 13 2014

ALZ060-131745-
COVINGTON AL-
1213 PM CDT MON OCT 13 2014

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY IN SOUTHWEST
ALABAMA...THROUGH 1245 PM CDT...

AT 1212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF ANDALUSIA...OR 4 MILES NORTH OF CAROLINA...AND MOVING NORTH AT 30
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR ANDALUSIA...ALSO
MOVING NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HORN HILL...          SANFORD...            RIVER FALLS...
  OPP...                ONYCHA...             LOCKHART...
  LIBERTYVILLE...       HEATH...              GANTT...
  ANDALUSIA...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Oct 13, 1:06 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
106 PM CDT MON OCT 13 2014

ALZ056-059-060-131830-
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
106 PM CDT MON OCT 13 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CONECUH...
NORTHWESTERN COVINGTON AND NORTHEASTERN ESCAMBIA COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 130 PM CDT...

AT 105 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
ANDALUSIA...OR 8 MILES SOUTH OF RED LEVEL...AND MOVING NORTH AT 30
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RED LEVEL...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Local storm report, Oct 13, 1:57 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     5 N THOMASVILLE         31.99N 87.74W
10/13/2014                   CLARKE             AL   LAW ENFORCEMENT

            THOMASVILLE POLICE REPORTED TREE DOWN ACROSS HWY 5...5 N
            OF THOMASVILLE.

&&

GENEJ
Local storm report, Oct 13, 2:46 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     CLARA                   31.58N 88.70W
10/13/2014                   WAYNE              MS   EMERGENCY MNGR

            TREE DOWN HWY 63 AT PERRY DR.

&&

GENEJ
Local storm report, Oct 13, 2:47 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
247 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     WAYNESBORO              31.67N 88.65W
10/13/2014                   WAYNE              MS   EMERGENCY MNGR

            TREE DOWN ON SULLIVAN DR. IN WAYNESBORO.

&&

GENEJ

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:36 PM CDTSevere Thunderstorm WarningMOBWayne24 min
Oct 13, 3:06 PM CDTWind AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne11 hr
Oct 13, 5:46 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene17 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.